Alert archive / Idaho / Wind Advisories in 2022
Wind Advisory 18, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 14, 2022, 1:57 AM MDT for 12 counties in Idaho. It took effect at Jun 14, 2022, 8:00 AM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2022, 1:57 AM MDT (07:57 UTC)
- In effect from
- Jun 14, 2022, 8:00 AM MDT
- Expired
- Jun 14, 2022, 9:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 18 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
621 WWUS75 KPIH 140757 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 157 AM MDT Tue Jun 14 2022 IDZ051>055-142200- /O.NEW.KPIH.WI.Y.0018.220614T1400Z-220615T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 157 AM MDT Tue Jun 14 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...The Snake River plain, the Arco Desert and Mud Lake area, the eastern Magic Valley. Including the cities of Rexburg, Idaho Falls, Blackfoot, Pocatello, and American Falls. * WHEN...From 8 AM this morning to 9 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
2 follow-up statements
119 WWUS75 KPIH 141942 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 142 PM MDT Tue Jun 14 2022 IDZ051>055-150300- /O.NEW.KPIH.FR.Y.0003.220615T0700Z-220615T1400Z/ /O.CON.KPIH.WI.Y.0018.000000T0000Z-220615T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 142 PM MDT Tue Jun 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM MDT WEDNESDAY... * WHAT...For the Frost Advisory, temperatures as low as 32 will result in frost formation. For the Wind Advisory, west winds 30 to 35 mph with gusts up to 45 mph. * WHERE...The entire Snake River plain, the eastern Magic Valley, the Arco Desert, Mud Lake area, Shoshone area, and the Lava Beds. * WHEN...For the Frost Advisory, from 1 AM to 8 AM MDT Wednesday. For the Wind Advisory, until 9 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello Messick
849 WWUS75 KPIH 150243 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 843 PM MDT Tue Jun 14 2022 IDZ051>055-151400- /O.EXP.KPIH.WI.Y.0018.000000T0000Z-220615T0300Z/ /O.CON.KPIH.FR.Y.0003.220615T0700Z-220615T1400Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 843 PM MDT Tue Jun 14 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM MDT WEDNESDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...The entire Snake River plain, the eastern Magic Valley, the Arco Desert, Mud Lake area, Shoshone area, and the Lava Beds. * WHEN...From 1 AM to 8 AM MDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 13, 8:39 PM MDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jun 13, 8:39 PM MDT, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 839 PM MDT Mon Jun 13 2022 .UPDATE... Updated rainfall amounts and rainfall chances tonight into tomorrow based on 00z guidance and evening radar trends. As a whole, pretty minor adjustments. Will allow the wind advisory to expire although looks like we may need another wind advisory for Tuesday with NBM 4.1 supporting sustained winds over 25 mph across a large swath of the Snake Plain and portions of the eastern Magic Valley. Also cancelled the flood warning for the Big Lost at Wild Horse as observations have dipped below both flood and action stages. 13 && .PREV DISCUSSION... /issued 221 PM MDT Mon Jun 13 2022/ SHORT TERM...Tonight through Wed night. Another round of showers and thunderstorms are just now developing over the forecast area, mostly in the northern half and then the southeastern corner where instability is the best. Low pressure in Montana and southern Canada will swing a trough through to trigger these and yet another trough on Tue to continue a threat of thunderstorms. The trough for today is kicking up wind, which has been just barely reaching the Wind Advisory threshold, so will keep it out for the final six hours. Beyond Tue, high pressure begins to dominate the weather pattern in the northern Rockies and Great Basin. This will spike temperatures up for the afternoon highs, rising 6 to 12 deg F. However, the next concern will be the overnight lows once the wind subsides. Temperatures in the lower and middle 30s are possible Tue night, which will threaten Frost Advisory criteria. This appears to continue Wed night as well. Messick LONG TERM...THURSDAY THROUGH NEXT MONDAY... High pressure ridging and a strong warming trend continue Thu into Fri, with highs Fri soaring into the 90s across our lower elevations from the Snake Plain/Arco Desert corridor southward. 500mb height cluster analysis seems to be coming into slightly better agreement on the evolution of our next low pressure system advancing into the Great Basin/nrn Rockies, yet EOF patterns continue to advertise some forecast variance with regard to timing, so confidence still remains somewhat low on whether showers/t-storms will fully hold off Fri eve. Precip chances increase significantly for the weekend as models advertise perhaps a bit of an early monsoon moisture push northward in deep southerly flow ahead of the low. Starting to see a modest EFI response for winds as well, so Fri, Sat, and Sun look quite breezy as this system moves across the region. 01 AVIATION... A slow-moving low pressure system will continue to affect portions of SE Idaho over the next 48 hours, so VCSH and even perhaps bonafide showers may get close to KSUN, KIDA, and KDIJ at times throughout the period, but the main aviation impact is expected to be wind. Flow should remain consistently WSW and align reasonably well with the major runways, even during the slightly lighter overnight period tonight, at KBYI, KPIH, and KIDA, with sfc mixing remaining sufficient to preclude need for LLWS mention in the TAFs (which would be borderline regardless). A daily afternoon WSW crosswind is expected each afternoon at KSUN, although flow here may briefly start out of the south around 17-20z/11am-2pm (low confidence on duration). Otherwise, clouds should trend pretty SCT and VFR. High-res models advertise perhaps a bit more persistent shower activity tonight at KDIJ, with temp profiles likely allowing precip to change over to snow after about 08z/2am, so have advertised a period of MVFR cigs/vsbys through 13z/7am. 01 HYDROLOGY...There is quite a mess hydrologically, with both main stem, smaller creeks, and areal flooding being an issue. The main stem rivers (Big Wood at Hailey and Big Lost at Howell Ranch) are at minor flood stage. With the termination of heavy rain in the central Idaho mountains, the river stages are on the decline and over the next 24 hours will likely leave flood stage. The two small streams over flood stage are the Valley Creek through Stanley and the North Fork of the Big Lost at Wild Horse (near Chilly). These are likely to go below flood stage before the main stems, so it could be tonight. Finally, the longer term flooding is occurring in Fremont County. The very heavy rain of last night, 1 to 2 inches in a large portion of the central part of the county, has inundated neighborhoods mainly along Targhee Creek, but emergency managers have seen issues all over the county. This will not get better quickly. After Tuesday, there will be a two day reprieve, but indications are for the next low to arrive and the focus of rainfall will be the ID-WY border for Friday, Saturday, and Sunday. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 9 PM MDT this evening for IDZ051>055. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:56 AM MDT | River Flood Advisory | PIH | Blaine | 7 days |
| Jun 14, 10:04 AM MDT | River Flood Warning | PIH | Teton | 11 hr |
| Jun 14, 1:42 PM MDT | Frost Advisory | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Cassia and 6 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.